METHYLPHENIDATE, TICS AND COMPULSIONS
 
   

Methylphenidate, Tics and Compulsions

This section is compiled by Frank M. Painter, D.C.
Send all comments or additions to:
   Frankp@chiro.org
 
   

FROM: Encephale 2000;   26 (2) Mar–Apr:   45–47

Guegant G, Crochette A   [Article in French]

Service de Psychiatrie Infanto–Juvenile,
Hopital de Jour, Saint–Brieuc


Obsessive compulsive (OC) symptoms following methylphenidate (MPH) administration are seldom reported and usually not even mentioned among its adverse effects. We report here a case of MPH–induced OC symptoms which began ten months after the treatment was initiated and that were exacerbated 14 months later. This delay and the symptoms fluctuations might lead out of the right diagnostic though tic occurrence could then correct. Cross–sensitization between stress and psychostimulants might as well explain the long delayed onset of obsessive compulsive symptoms as their fluctuation both along time and contexts.


Return to the ADD/ADHD Page

Since 6-08-2001

         © 1995–2017 ~ The Chiropractic Resource Organization ~ All Rights Reserved